MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5303
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxzero multi-fuse pressure rated extension set with needleless connector was leaking the following information was received by the initial reporter with the following verbatim : description of events: ¿ when the infusion was inserted, the connector was not screwed on correctly, resulting in a leakage of blood and product.3 incidents on 3 different patients with 3 different ides.At least 5 dm from the same batch were involved, the problem was solved by changing the batch.".
 
Additional Manufacturer Narrative
Additional information in adverse event or prod prob.Investigation result: nine mz5303 samples from lot 23119332 were received for investigation, in which the customer has stated: "when the infusion was inserted, the connector was not screwed on correctly, resulting in a leakage of blood and product." all nine samples were received with opened packaging; however, none appeared to have been in clinical use as there were no signs of any residual fluid and each still had a protective cap in place.No samples of the connecting products used by the customer were provided to aid the investigation.A visual inspection of the returned samples did not identify any product defects or manufacturing issues which could have caused or contributed to the customer's experience.The samples were then functionally tested using three-way taps, smartsites, and bd plastipak syringes; in each instance the connections were found to be secure and no fluid leakage or air ingress was observed when pressure was applied.The details of this feedback were forwarded to the manufacturing site for investigation.In this instance, a definitive root cause could not be identified as testing of the returned samples did not identify any product defects or quality deviation that could have contributed to the customer¿s experience.A review of the production records for lot 23119332 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Although it was not possible to determine a definitive root cause for this issue, the quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.A review of the customer feedback database indicates that reports of this nature against products in the maxzero product family are rare and have been occurring at a low frequency within the last 12 months.
 
Event or Problem Description
Additional information: can you confirm the infusion configuration - gravity or pump, infusion line height, patient entry point, infusion flow rate and pressure, infusion line configuration (other extensions or accessories), etc.? normal infusion line height (on patient's arm).Entry point on forearm.No extensions or accessories can you confirm the presence of visible damage to the device, such as cracks, splinters or deformation of the plunger? no visible damage, but difficulty screwing in can you confirm which substance was being infused at the time of the event? saline solution can you confirm whether the fault was identified during priming or infusion? if during infusion, for how long? during infusion, 5min.Can you confirm the date of the third event? we have the 12/09 and the 27/09/24, could you please specify the date of the 3rd event? 1 event on 12/09 + 2 events on 27/09.

Brand Name
BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20541692
Report Number9616066-2024-01557
Device Sequence Number7816441
Product Code FPA
UDI-Device Identifier10885403230561
UDI-Public(01)10885403230561(11)231128(17)261128(10)23119332
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5303
Device Lot Number23119332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/27/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown